Itraconizole

Can anyone help with ideas on how to ease the side effects of this drug Itraconizole I have been given for aspergillosis. I am taking 4 x100mg tabs per day for 4 weeks the 2 x 100 mg per day for 4 months and do want to be able to continue, I have also to take steroids, and as I have COPD am taking meds for that too.

I am walking round rattling!! Just want to be able to control any nausea so that I don't have to stop taking it, with the hope of getting better

12 Replies

oldestnewest
  • You could ask your doctor for an antiemetic.

    Good luck

    cx

  • I agree with cofdrop if its bad ask you doctor for something to help stop the nausea

  • I found it best to take with or just after food. I didn't have too many side effects except the odd stomach cramp. I hope that you are having regular blood tests since after six weeks I had to stop taking it when my liver enzymes went through the roof. Good luck.

  • I am due to have my first blood test in two weeks. Thank you for your reply

  • Good advice from cofdrop and jacmilands.

    I can only add that you could call the BLF help line 03000 030555 UK office hours. They're great with advice and your anti fungal melds are so vital, there must be a way to avoid the nausea. Have you read the leaflet thoroughly? Daft question, I'm sure you have but perhaps you missed something.

    I really hope you find some help, I do sympathise, with the winter to get through plus horrible meds. Very best to you. P

  • Thank you so much for replying. I will post on my progress again soon

  • Perhaps the nausea is dose related. Maybe you could ask if it is essential to take 400mg per day which is a big dose and go straight to 200mg. I am on this drug at 200mg and generally it is Ok although sometimes I get nausea. I am not convinced it is the drug though.

  • I am only on 400mg for 1 month then it will reduce to 200mg for 4 months. I will persevere!!

  • Try peppermint tea or cordial to help with the nausea, or even a mint sweet like a XXX or a Polo.

  • Will try, thanks

  • Hi Libragirl. Are you taking your tablets with a glass of cola? This is important for absorption. It says "or orange juice" on the leaflet but I found cola to be best.

  • My respiritory Nurse suggested cola, and I am doing it and it seems to help, so thanks for getting back to me.

You may also like...